MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONT RECON RING 56/52 LFT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS

SMITH & NEPHEW, INC. CONT RECON RING 56/52 LFT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Catalog Number 71337156
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to infection.Patient had recently a second revision for infection on same hip.Unfortunately the patients infection progressed leading to today's 3rd revision.Head punched off stem.Stem removed with proximal cement plug all poly cup removed with renovation instruments screws x 7 removed and contour cage removed (71337156).No lot number identifiable cage removed.Underlying mesh was overgrown by bone so left in situ.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no medical documents were received for investigation.Therefore no medical assessment can be performed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional parts included.All of them are screws used from fixate the device already reported.

Brand Name
CONT RECON RING 56/52 LFT
Common Device Name
MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7909523
Report Number1020279-2018-01943
Device Sequence Number13966093
Product Code JDH
UDI-Device Identifier03596010308290
UDI-Public03596010308290
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Catalogue Number71337156
Device Lot Number14KM14707
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer09/03/2018
09/03/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date09/26/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332525, 15MT62981; 71332525, 15MT62981; 71332535, 15GT56342; 71332535, 15MT62482; 71332540, 15AT49766; 71332540,15CM03345
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight76